MAUDE Adverse Event Report: ENCORE MEDICAL L.P FOUNDATION KNEE; INSERT, ULTRA CONGRUENT SIZE10 11MM CM

ENCORE MEDICAL L.P FOUNDATION KNEE; INSERT, ULTRA CONGRUENT SIZE10 11MM CM
Model Number 380-11-510
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to inlay fracture (pin) of knee prosthesis.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as inlay failure/ broken pin.The actual length of in-vivo for the items listed is unknown as the original surgery date was not provided or could be established.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.The lot number was not reported, therefore; this item could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.There are few complaints associated with the main component were 2 pain total, 1 infection and 2 stability poor joint total.The definitive root cause, of the inlay failure/ broken pin, cannot be determined without the component.The findings did not lead to a firm conclusion since the item/lot number was not reported at the time of this investigation.There was no information reported that evidences a material, design, or manufacturing problem with the product.Possible causes include but limited to: tilt in medial/lateral direction, change in the alignment of the extremity, crack formation at cement-implant interface, third-body wear, trauma, compromised proximal tibial bone quality, improper stress loads, poor cementing techniques, and high rotational constraint.It cannot be determined if one or any of these causes led to failure of the component.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, ULTRA CONGRUENT SIZE10 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key12218180
Report Number1644408-2021-00741
Device Sequence Number14564898
Product Code JWH
UDI-Device Identifier00888912117166
UDI-Public(01)00888912117166
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963028
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380-11-510
Device Catalogue Number380-11-510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;